# SDR QMLA2019080879065

- Difficulty date: August 7, 2019
- Submitted: August 8, 2019
- Operation: Air carrier
- Aircraft: N129JW
- Make and model: Pilats PC1245
- Aircraft serial: 129
- Aircraft time: 6,332 hours, 7,749 cycles
- Engine: Pwc PT6A67AF
- Engine time: 6,155 hours, 7,440 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 3350 · Emergency Lighting
- Part: Battery
- Part number: 501171402
- Part serial: 81924
- Condition: Hot
- Location: Emergencylights
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

ON CLIMB OUT ON AN IFR FLIGHT PLAN, THE ENTIRE CREW NOTICED WHAT APPEARED TO BE A BURNING SMELL THROUGHOUT THE AIRCRAFT.  WE CANCELLED THE IFR FLIGHT PLAN AND ABORTED THE FLIGHT, TURNED TO RTB AND SECURED ALL UNNECESSARY CONSUMERS.  UPON RETURN TO BASE, THE MECHANIC DETERMINED THAT THE EMERGENCY BATTERY WAS HOT AND LEAKING ACID.  THE BATTERY WAS REMOVED.
